Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 341, NWS Norman, OK
NWS Norman, OK issued this severe thunderstorm warning at Jul 12, 2000, 6:12 PM CDT for Cotton County, Oklahoma. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Jul 12, 2000, 6:12 PM CDT (23:12 UTC)
- Expired
- Jul 12, 2000, 6:45 PM CDT
- In force
- 33 min
- Issued by
- NWS Norman, OK
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Cotton County, OK
The nearest sounding before it
Fort Sill, OK (KFSI), launched 12:00Z, 11.2 hours before the alert went out and 57 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 109 J/kg
- Mixed-layer CIN
- -386 J/kg
- Mixed-layer LCL
- 2014 m above ground
- 0-6 km bulk shear
- 8 kt
- 0-1 km storm-relative helicity
- -2 m²/s²
- 0-3 km storm-relative helicity
- 57 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.4
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KOUN 122314
SVROKC
OKC033-122345-
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORMAN OK
612 PM CDT WED JUL 12 2000
THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHERN COTTON COUNTY IN SOUTHWEST OKLAHOMA
* UNTIL 645 PM CDT
* AT 612 PM CDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 4
MILES SOUTH OF RANDLETT...ALONG INTERSTATE 44. THE STORM WAS
NEARLY STATIONARY.
* LOCATIONS IN THE WARNING INCLUDE COOKIETOWN...DEVOL...RANDLETT AND
TEMPLE
WIND GUSTS FROM 60 TO 80 MPH ARE LIKELY. HAIL UP TO THE SIZE OF
DIMES IS POSSIBLE.
LAT...LON 3416 9860 3406 9848 3417 9815J 3431 9816
3426 9858
MILLERWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 12, 2:10 PM CDT, 4 hours 2 minutes earlier.
Area forecast discussion, Jul 12, 2:10 PM CDT, 4 hours 2 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORMAN OK 210 PM CDT WED JUL 12 2000 NEW STORMS WILL LIKELY FORM AGAIN TONIGHT IN SOUTHEAST CO OR SOUTHWEST KS WITH THE ABUNDANTLY MOIST ATMOSPHERE AND UPSLOPE BOUNDARY LAYER WINDS. THE POSITION OF THE UPPER HIGH OVER NM/CO WILL ALLOW SOME OF THESE STORMS/SHOWERS TO MOVE INTO NORTHWEST OK AGAIN TONIGHT. ADDITIONALLY, THERE WILL BE A MENTION OF SHOWERS/THUNDERSTORMS THURSDAY AS MESOSCALE BOUNDARIES INTERACT WITH THE SYNOPTIC TROUGH THAT WILL BE SOMEWHERE OVER SOUTHERN OK/NORTH TX THURSDAY. THIS BOUNDARY CONTINUES TO MOVE SLOWLY SOUTH TODAY THROUGH CENTRAL OK TURNING WINDS TO NORTH BUT PROVIDING NEGLIGIBLE RELIEF FROM THE HEAT AND HUMIDITY OUTSIDE OF OVERCAST AREAS. WITH AN UPSLOPE COMPONENT TO THE BOUNDARY LAYER WINDS THURSDAY, THE MOISTURE RICH ATMOSPHERE AND THE PRESENCE OF SEVERAL BOUNDARIES, A CHANCE FOR SHOWERS/STORMS IS JUSTIFIED, ESPECIALLY IN THE WEST AND SOUTH. AS OK REMAINS IN WEAK NW FLOW ALOFT, A SLIGHT CHANCE OF RAIN WILL BE INTRODUCED INTO NORTHERN ZONES FOR THURSDAY NIGHT. THE EXTENDED FORECAST WILL BE LEFT POP-FREE FOR NOW AS THE UPPER HIGH IS EXPECTED TO BUILD BACK TO THE EAST LATE IN THE WEEK WITH DAYTIME TEMPERATURES ABOUT 10 DEGREES ABOVE NORMALS. FCSTID = 9 OKC 73 97 73 99 / 20 0 0 0 HBR 72 97 73 102 / 30 20 0 0 SPS 75 101 74 103 / 20 20 0 0 GAG 68 93 69 100 / 40 30 Y 30 0 PNC 73 94 74 100 / 30 20 20 0 DUA 74 98 74 100 / 0 20 0 0 .OUN... OK...NONE. TX...NONE.
In the hours before
Local storm report, Jul 12, 6:08 PM CDT, 4 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
608 PM CDT WED JUL 12 2000
TIME (CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0555 PM SHEPPARD AFB TX 72 MPH WIND GUST
07/12/00 WICHITA MEASURED BY ASOS
0557 PM SHEPPARD AFB TX 60 MPH WIND GUST
07/12/00 WICHITA MEASURED BY AS0S
TLThe office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 12, 6:45 PM CDT | Severe Thunderstorm Warning | OUN | Cotton | 30 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.